New Mexico, 2006

Hail in New Mexico, September 1, 2006

September 1, 2006 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 1, 1:30 PM MST, 49 minutes earlier.

Area forecast discussion, Sep 1, 1:30 PM MST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT FRI SEP 1 2006

.DISCUSSION...ABUNDANT MOISTURE IN PLACE OVER AREA HAS BEEN ACTED ON
BY DISTURBANCES EMBEDDED IN 60 KNOT JET MAX PASSING ACROSS AREA.
SCATTERED THUNDERSTORMS AFFECTING WRN 3/4 OF AREA SO FAR TODAY.
MOST STORMS ARE MOVING ALONG FAIRLY WELL...BUT STILL ARE EFFICIENT
RAIN PRODUCERS AND SOME TRAINING TAKING PLACE...SO LOCAL FLOOD
ADVISORIES HAVE ALREADY BEEN ISSUED.  AS NIGHT PROGRESSES...OUTFLOW
BOUNDARY ACROSS EAST CENTRAL PLAINS WILL BE REINFORCED BY RAPIDLY
MOVING BOUNDARY NOW OVER COLORADO.  GOOD FOCUSING AND OVERRUNNING OF
MOISTURE EXPECTED.  BEST TRAINING OF STORMS TO TAKE PLACE ALONG AND
SOUTH OF THIS BOUNDARY FROM LATE THIS EVENING THROUGH SATURDAY
MORNING.  PRECIPITABLE WATER VALUES IN THIS AREA WILL APPROACH 1.5
INCHES WITH HEAVY RAIN AMOUNTS OF 3 OR 4 INCHES POSSIBLE.  THEREFORE
WILL ISSUE A FLASH FLOOD WATCH EAST OF CENTRAL MOUNTAIN CHAIN AND
SOUTH OF I 40 THROUGH SATURDAY...ESSENTIALLY FROM TORRANCE COUNTY
SOUTH AND EAST.

IN THE NORTHEAST...COOLER AIR WILL STABILIZE ATMOSPHERE BY LATE
TONIGHT...WITH LIGHT RAIN AND SHOWERS BECOMING MAIN WEATHER MODE.
MEANWHILE...FRONT WILL BURST THROUGH THE CENTRAL MOUNTAINS WITH
BREEZY TO WINDY CONDITIONS IN RG VALLEY FROM LATE TONIGHT THROUGH
SAT MORNING.  WHILE EAST WINDS USUALLY INHIBIT ALL STORMS IN RG
VALLEY...SHOULD STILL BE ENOUGH ACTIVITY TONIGHT BEFORE WINDS KICK
IN...AND SATURDAY AFTERNOON WHEN THEY DIMINISH...TO KEEP SCATTERED
CATEGORY POPS IN METRO AREA.

BEST RAIN AREA WILL SHIFT TO SC/SW PART OF AREA SAT NGT/SUNDAY...AS
PREVIOUSLY ADVERTISED.  SUBSEQUENT SHIFTS MAY HAVE TO SHIFT FLASH
FLOOD WATCH ACCORDINGLY TO THAT AREA TOMORROW. WHAT IS NEW THIS TIME
AROUND IS BETTER ATTEMPT BY GFS TO USHER TROPICAL MOISTURE FROM
HURRICANE JOHN INTO NEW MEXICO NEXT WEEK.  SW AREAS COULD BE UNDER
THE GUN TUESDAY...WITH BEST MOISTURE SHIFTING TO SE BY THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  58  85  58  85 /  20  20  20  10
GALLUP..........................  54  79  53  79 /  20  30  30  30
GRANTS..........................  53  76  50  76 /  30  30  30  30
GLENWOOD........................  59  82  58  78 /  30  50  60  60
CHAMA...........................  43  68  45  75 /  30  20  20  20
LOS ALAMOS......................  54  70  49  76 /  30  40  20  20
RED RIVER.......................  43  62  41  67 /  60  20  20  20
TAOS............................  50  70  44  75 /  50  20  20  20
SANTA FE........................  54  70  49  76 /  40  30  30  20
SANTA FE AIRPORT................  56  71  52  75 /  30  30  20  20
ESPANOLA........................  52  73  51  78 /  30  40  20  20
ALBUQUERQUE HEIGHTS.............  64  76  59  78 /  40  30  30  20
ALBUQUERQUE VALLEY..............  60  78  57  79 /  40  30  30  20
ALBUQUERQUE FOOTHILLS...........  61  75  55  76 /  40  30  30  20
ALBUQUERQUE WEST MESA...........  60  78  56  78 /  40  30  30  20
SOCORRO.........................  62  78  58  76 /  30  50  50  50
SANDIA PARK/CEDAR CREST.........  55  67  52  71 /  50  50  30  30
MORIARTY/ESTANCIA...............  54  71  51  74 /  60  60  30  30
CARRIZOZO.......................  61  74  55  74 /  30  60  60  60
RUIDOSO.........................  55  63  52  63 /  50  60  60  60
RATON...........................  51  65  45  73 /  70  30  10  10
LAS VEGAS.......................  50  63  46  71 /  70  40  20  20
ROY.............................  54  64  52  73 /  70  30  10  10
CLAYTON.........................  53  64  49  74 /  60  30  10  10
SANTA ROSA......................  57  70  53  77 /  80  60  30  20
TUCUMCARI.......................  59  68  53  76 /  80  60  10  10
FORT SUMNER.....................  60  69  56  78 /  80  60  30  30
CLOVIS..........................  60  68  53  75 /  80  60  20  20
PORTALES........................  60  71  54  77 /  80  70  30  20
ROSWELL.........................  66  70  60  74 /  60  70  50  50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH SATURDAY
AFTERNOON FOR NMZ010-NMZ011-NMZ012-NMZ013-NMZ016-NMZ017-NMZ018-
NMZ019-NMZ020-NMZ021-NMZ026.

&&

19
Hazardous weather outlook, Sep 1, 5:00 AM MST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI SEP 1 2006

NMZ001>021-026-021200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT FRI SEP 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO
TONIGHT NEAR AND NORTH OF INTERSTATE 40 FROM THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS THE EASTERN PLAINS. THE MAIN
THREATS WILL BE LARGE HAIL...STRONG POSSIBLY DAMAGING WINDS AND VERY
HEAVY RAIN. SOME VERY LOCALIZED FLOODING MAY DEVELOP IN THIS AREA AS
WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...AND POSSIBLY SATURDAY NIGHT...SOME THUNDERSTORMS MAY
PRODUCE HEAVY RAIN AND LOCALIZED FLOODING NEAR AND SOUTH OF I-40.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING
ACROSS COLFAX...UNION...MORA...HARDING...SAN
MIGUEL...QUAY...TORRANCE AND GUADALUPE COUNTIES.

43

In the hours before

Special weather statement, Sep 1, 12:38 PM MST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
138 PM MDT FRI SEP 1 2006

NMZ005-012030-
NORTHEAST HIGHLANDS-
138 PM MDT FRI SEP 1 2006

...STRONG THUNDERSTORM MOVING OVER NORTH CENTRAL COLFAX COUNTY...

AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 16 MILES WEST OF RATON. MOVEMENT
WAS EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RATON CREWS AIRPORT AND
SUGARITE.

MOTORISTS ALONG HIGHWAY 555 CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN
VISIBILITY AND PONDING OF WATER ON THE HIGHWAY AS THIS STORM MOVES
THROUGH THE AREA.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

GUYER

The radar

The Cannon AFB radar (KFDX), 199 km away, was scanning. The volume nearest the first event began at 21:17 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Colfax

When
September 1, 2:19 PM MST
Where
Colfax County, 6 mi NE of Abbott
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.367, -104.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533615.